Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 250, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2000, 7:16 PM CDT for Custer County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 25, 2000, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The radar
The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:40 PM CDT | Hail 0.88 | Mason City, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 3743 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260019
SVRLBF
NEC041-260100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT FRI AUG 25 2000
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA
* UNTIL 800 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 20 MILES SOUTH OF BROKEN BOW OR 5
MILES EAST OF OCONTO...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER FARM AND RANGELANDS OF SOUTHERN CUSTER COUNTY BETWEEN OCONTO AND
MASON CITY THROUGH 8 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4105 9983 4105 9971 4106 9921 4146 9921
4126 9960
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:09 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 25, 2:09 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM CDT FRI AUG 25 2000 ...CHALLENGE TO BE TEMPS AND SMALL POPS BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY... 18Z SFC ANALYSIS SHOWS A SFC LOW NEAR HON WITH A FRONT DRAPED SW INTO SW SD JUST TO THE N OF NEBR. STONGEST HEATING IN CW IN NE CWA WHERE ONL UP TO 97. WINDS REMAIN LIGHT AND VRB IN SW AWAITING SFC TROUGH PASSAGE. ALL MODELS APPEAR TO HAVE INITIALIZED WELL AT 12Z. WATER VAPOR IMAGERY SHOWS A DISTINCT SHORTWAVE LOCATED OVER NRN MT AND A TUT LOW MIGRATING NORTHWARD ALONG THE NM/AZ BORDER. SUBTROPICAL MOISTURE PLUME ROTATING AROUND THE RIDGE ACROSS NRN CO...SRN WY...INTO NEBR AND ADJACENT STATES. MODELS DRAW VOT MAX NEAR THE NM/AZ BORDER NORTHWARD ACROSS CO AND INTO NEBR BY 36 HRS. ETA SHOWING CHANNELIZED VORTICITY UNDER THE SUBTROPICAL MOISTURE PLUME WHEREAS THE AVN AND NGM DO NOT. PREFER THE ETA MODEL THIS RUN. TONIGHT...SFC FRONT WILL PUSH SE OF CWA BY 06Z. EVENING TSRA WILL BE INCLUDED FOR SRN AND ERN CWA. STRONG SUBSIDENCE AND CLEARING BEHIND THE FRONT. ONLY PART OF SW WILL REMAIN PARTLY CLOUDY DUE TO SOME MID AND HIGH CLOUDINESS. ONLY CONCERN WOULD BE STATUS AND PATCHY FOG PUSHING INTO THE NE CWA LATE TONIGHT. SATURDAY...SUNNY NORTHEAST AND MOSTLY SUNNY SW WHERE SOME MID HIGH CLOUDS WILL INCREASE. DPVA NOTED INTO THE ERN PNAHDLE AND SW DURING THE AFTERNOON. SFC FRONT WILL STALL OUT IN NRN KS AND LIFT NORTH IN NW KS AND NE CO. WILL CONTINUE SMALL POPS FOR LATE AFTERNOON THUNDERSTORMS IN ERN PNHDL AND SW TO THE NORTH OF THIS FRONT. DESPITE E AND SE WINDS TEMPS COOL VERY LITTLE. HIGHS BACK INTO THE UPPER 90S IN THE LBF BBW AREAS. MID 90S VTN AND OGA...LOWER 90S ERN PNHDL. SATURDAY NIGHT...LOW PRESSURE ONCE AGAIN DEVELOPS IN MT AND WY...MOVING EAST INTO WRN DAKOTAS AND WRN NEBR BY 12Z SUN. SMALL POPS NEEDED FROM VTN TO LBF AND WEST AS SRN END OF 850 JET REACHES INTO WRN NEBR OVERNIGHT. MOISTURE AND UPPER SUPPORT LACKING IN ERN CWA. SUNDAY...SRLY WINDS AS LOW PRESSURE MOVES EASTWARN INTO CENTRAL SD AND CENTRAL NEBR. BEST CHC OF TSRA SHIFT INTO ERN CWA AS VORT MAX KICKS EAST AND BETTER MOISTURE ESTABLISHED. RIGHT ENTRANCE REGION OF 90+ KT JET TO THE NORTH SHOULD SUPPLY GOOD UPPER DIVERGENCE TO EASTERN CWA BY AFTERNOON. 850 WINDS ALSO REMAIN AOA 20KTS. 30 POPS ANW...ONL AND BUB. 20 POPS FOR MORNING SHOWERS IN THE SOUTH AND WEST. TEMPS AROUND 90 NE...MID 90S SW WITH MORE SUN AND S TO SW WINDS. 90-95 NW. EXTENDED...COLD FRONT WILL APPROACH NW CWA LATE SUNDAY NIGHT. A SLIGHT COOL DOWN MODAY W/HIGHS IN THE MID 80S TO AROUND 90 AND A CHC OF TSRA WITH FRONTAL PASSAGE. CHC INTO TUE...THEN DRY WED. HIGHS TUES AND WED IN THE 80S. LOWS IN THE 50S. .LBF...NONE ROBERG
In the hours before
Local storm report, Aug 25, 4:51 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
451 PM CDT FRI AUG 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 SE PAGE NE 90+ MPH TSTM WIND GUST
08/25/00 HOLT
0423 PM 4 N PAGE NE 1.00 INCH HAIL
08/25/00 HOLT
SLMLocal storm report, Aug 25, 5:12 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
512 PM CDT FRI AUG 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 3 E CHAMBERS NE 1.00 INCH HAIL
08/25/00 HOLT
0509 PM 3 E CHAMBERS NE 1.75 INCH HAIL
08/25/00 HOLT
0510 PM 13 N BURWELL w NE 1.75 INCH HAIL
08/25/00 GARFIELD
SLMLocal storm report, Aug 25, 5:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
547 PM CDT FRI AUG 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 10 S INMAN NE .88 INCH HAIL
08/25/00 HOLT
SLMNearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.